MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Corneal Edema (1791); Endophthalmitis (1835); Intraocular Pressure Increased (1937); Iritis (1940); Red Eye(s) (2038); Blurred Vision (2137); Eye Infections (4466); Eye Pain (4467)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following the intraocular lens (iol) implant procedure, the patient experienced endophthalmitis.Additional information stated that cataract surgery was performed on (b)(6) 2025 in the left eye.The procedure lasted 7 minutes, had no complications, no sutures, and wound integrity was intact.For prophylaxis, a postoperative subconjunctival antibiotic injection, steroid, and nonsteroidal anti-inflammatory drug were given.The patient experienced pain, blurry vision, redness, and swelling.A diagnosis of infectious endophthalmitis was made, with vitreous inflammation 3+, conjunctival inflammation 2+, aqueous cells 3+, and aqueous fibrin present.And culture was not done.The onset was less than 14 days postoperatively, on (b)(6) 2025.The event resulted in clinically significant visual changes.The surgeon was unsure what caused or contributed to the event.The other potential contributing factors mentioned was retro performed in pre-operation.On (b)(6) 2025, the patient received intravitreal antibiotic treatment and was referred to a retinal specialist.It was unknown if the intervention was effective.The outcome of the event was unknown.
 
Additional Manufacturer Narrative
The product was not returned for analysis.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Root cause has not been identified.All iols are terminally sterilized with 100% ethylene oxide sterilization.Company uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in d.10., e.4., h.6.And h.11.Fda patient codes of e0820 and e0828 have been added.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23098170
Report Number1119421-2025-02529
Device Sequence Number15624820
Product Code HQL
UDI-Device Identifier00380652251594
UDI-Public(01)00380652251594(17)290114(11)250116(10)15977896
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.255
Device Lot Number15977896
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date11/05/2025
Date Device Manufactured01/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3CC 2% LIDO.; ALCAINE.; BROMITE.; CEFTAZIDIME.; CEFUROXIME 1MG.; CENTURION SURGICAL PROCEDURE PAK.; CENTURION VISION SYSTEM.; CENTURION VISION SYSTEM.; COMBIGAN BID.; CYLCOPENTOLATE TID,; DIAMOX 500 MG BID.; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; HAND PIECE.; INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET.; LIDO JELLY.; N&M.; PF Q H.; POVIDONE IONDINE 5%,; RETRO BLOCK.; VANCOMYCIN.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age25 YR
Patient SexFemale